North Dakota, 2004

Hail in North Dakota, July 8, 2004

July 8, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 7, 3:40 PM CST, 9 hours 40 minutes earlier.

Area forecast discussion, Jul 7, 3:40 PM CST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
440 PM CDT WED JUL 7 2004

.SHORT TERM...
STRONG MID LEVEL LOW PRESSURE WILL BRING SHORTWAVE ENERGY...STRONG
MID LEVEL WINDS AND A GOOD LOW LEVEL JET TO THE NORTHERN PLAINS
TONIGHT. THESE INGREDIENTS ADD UP TO A GOOD CHC FOR AN MCS
FORMATION. CAPE VALUES SOMEWHAT LACKING BUT GOOD DYNAMICS MAY MAKE
UP FOR THIS. EXPECT SOME SEVERE WEATHER THREAT IN THE FORM OF BOW
ECHOES IF A DECENT LINE OF STORMS FORM. THIS SEEMS FAVORABLE AS SOME
STORMS FORMING IN CENTRAL MONTANA AT THIS TIME. MOISTURE AND
INSTABILITY WILL BE CONFINED TO CENTRAL/ERN ND THURSDAY. WILL
CONTINUE WITH CHC OF THUNDERSTORMS FRIDAY AND SATURDAY...ALTHOUGH
LESS PROMINENT SURFACE BOUNDARIES MAKE IT DIFFICULT TO FOCUS ON A
POINT OF IGNITION AND TIMING.

.LONG TERM...
ECMWF/GFSLR MODELS HAVE DIFFERENCES LATE IN THE WEEKEND INTO EARLY
NEXT WEEK WITH SURFACE FEATURES...OTHERWISE OVERALL PATTERN SHOWING
BROAD SOUTHWEST FLOW WITH SERIES SHORTWAVES RIDING THRU KEEPING THE
THREAT OF CONVECTION THRU FIRST OF THE WEEK. UPPER RIDGING BY MIDWEEK
WILL KEEP ANY CHANCE OF PRECIP WEST OF THE CWA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WAA/RGT
Hazardous weather outlook, Jul 7, 3:30 AM CST, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
430 AM CDT WED JUL 7 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080929-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
430 AM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN MONTANA THIS
AFTERNOON AND MOVE EASTWARD ACROSS WESTERN NORTH DAKOTA IN THE LATE
AFTERNOON...AND INTO CENTRAL NORTH DAKOTA BY MIDNIGHT.  SOUTHEAST
WINDS WILL BRING MOISTURE INTO THE AREA DURING THE AFTERNOON HELPING
MAKE THE ATMOSPHERE UNSTABLE.  SOME THUNDERSTORMS COULD BECOME
SEVERE AND COULD HAVE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 7, 9:08 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1008 PM CDT WED JUL 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     33 W GRASSY BUTTE       47.40N 103.96W
07/07/2004  70 MPH           MCKENZIE           ND   TRAINED SPOTTER

&&

JP MARTIN
Local storm report, Jul 7, 10:02 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT WED JUL 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     2 ESE TROTTERS          47.31N 103.88W
07/07/2004  65 MPH           GOLDEN VALLEY      ND   PUBLIC

&&

JP MARTIN

The radar

The Bismarck radar (KBIS), 142 km away, was scanning. The volume nearest the first event began at 07:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hettinger

When
July 8, 1:20 AM CST
Where
Hettinger County, Regent
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.417, -102.550

Total crop damage observed along Highway 22 by a NWS cooperative observer.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412285.